Hail, Coleman
- When
- April 10, 7:50 PM CST to 7:54 PM CST
- Where
- Coleman County, Coleman
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.830, -99.430
A cold front and dryline interacted with a strong upper level disturbance to produce a couple of lines of severe thunderstorms mainly east of a line from Abilene to San Angelo to Sonora. These storms produced golfball size hail and 60 mph winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A cold front and dryline interacted with a strong upper level disturbance to produce a couple of lines of severe thunderstorms mainly east of a line from Abilene to San Angelo to Sonora. These storms produced golfball size hail and 60 mph winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 10, 6:45 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 745 PM CDT SUN APR 10 2011 .DISCUSSION... SEVERE THUNDERSTORM WATCH NUMBER 123 IN EFFECT FOR THE SOUTHEAST HALF OF THE CWFA UNTIL 07Z. STORMS NOW DEVELOPING AND BACK BUILDING ALONG THE BOUNDARY OVER COLEMAN COUNTY. EXPECTED ADDITIONAL DEVELOPMENT ALONG THE BOUNDARY THROUGH MID EVENING AS LARGE SCALE ASCENT INCREASES WITH UPPER TROUGH PUSHING INTO WEST TEXAS. UPDATED ZONES FOR CONVECTIVE WATCH AND INCREASED POPS OVER SOUTHEAST ZONES ACCORDINGLY. && .PREV DISCUSSION... /ISSUED 614 PM CDT SUN APR 10 2011/ AVIATION... /00Z UPDATE/ VFR CONDITIONS WILL CONTINUE OVER THE AREA THROUGH THE NEXT 24 HOURS. A PACIFIC FRONT PUSHING THROUGH WEST CENTRAL TEXAS MAY INITIATE SOME CONVECTIVE ACTIVITY OVER THE SOUTHERN TAF SITES LATE THIS EVENING...HAVE INCLUDED A TEMPO GROUP FOR THESE TERMINALS ENDING BY MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 49 77 48 81 54 / 10 0 0 0 0 SAN ANGELO 48 81 43 86 54 / 10 0 0 0 0 JUNCTION 50 82 42 85 55 / 30 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 744 PM CDT SUN APR 10 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-110600- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 744 PM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP ALONG AND SOUTH OF A LINE FROM SAN ANGELO TO WINTERS TO CROSS PLAINS THIS EVENING. IF ANY SEVERE THUNDERSTORMS DO DEVELOP...THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADO'S POSSIBLE. IN ADDITION...LOCALIZED FLOODING AND DANGEROUS LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ON WEDNESDAY TO THE WEST OF THE DRYLINE...ROUGHLY FROM HASKELL...TO SAN ANGELO...TO OZONA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING
The Dyess AFB radar (KDYX), 80 km away, was scanning. The volume nearest the first event began at 01:49 UTC.
9 hail, 3 thunderstorm wind. Local standard time, as filed.
This hail was reported at Hords Creek Reservoir.
Hail covered the ground.
Strong winds damaged a the roof of a barn with the wind speed estimated at 60 mph or more. Dime to nickel size hail was also reported.
A trained weather spotter reported this wind gust.
A roof was blown off of a barn.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291813, 303834, 291842, 291843, 291845, 291846, 291848, 303832, 304001, 303831, 303829, 303835.